# SDR CA150603009

- Difficulty date: June 3, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 12,198 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Relay
- Part number: MS24171D1
- Condition: Faulted
- Location: Power Pack
- Stage of operation: CR
- How discovered: O
- Nature of condition: S
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE ENROUTE AND IN CRUISE FLIGHT, THE CREW NOTICED THAT THE LANDING GEAR CONTROL 2A, CB2, CIRCUIT BREAKER HAD POPPED.  AFTER CONSULTATION WITH MAINTENANCE THE DECISION WAS MADE TO ATTEMPT TO RESET THE CB ONCE.  UPON ATTEMPTING TO RESET THE CB, IT POPPED AGAIN RIGHT AWAY. THE DECISION WAS THEN MADE TO DIVERT TO A MAINTENANCE BASE. THE EMERGENCY EXTENSION OF THE LANDING GEAR WAS COMPLETED AND THE ACFT LANDED UNEVENTFULLY.   WHEN THE ACFT WAS PULLED INTO THE HANGAR THE AMES NOTICED SIGNS OF OVERHEATING COMING FROM THE HYDRAULIC RESERVOIR ACCESS PANEL AND THE UPPER WING SKIN ABOVE THE HYDRAULIC POWER PACK WAS EXTREMELY HOT. AFTER REMOVING THE PANEL IT WAS FOUND THAT THE HYD POWER PACK WAS 120 DEGREE C , APPROX 30 -40 MINUTES AFTER POWER HAD BEEN TURNED OFF AFTER LANDING.  IT WAS FOUND THAT THE POWER PACK MOTOR WOULD RUN CONTINUOUSLY WHEN POWER WAS APPLIED TO THE ACFT.   DURING TROUBLESHOOTING, THE AMES FOUND THAT THE LANDING GEAR MOTOR RELAY (K3) WAS SUSPECTED TO BE STUCK IN A CLOSED POSITION AND THEREFORE THE POWER PACK MOTOR WAS CONTINUOUSLY RUNNING FOR THE ENTIRE FLIGHT.  THE CONTROL SIDE OF THE RELAY, PCB A316, WAS REMOVED FROM THE SYSTEM AND RELAY K3 STILL WAS CLOSED.  UPON REMOVING THE LEADS FROM THE RELAY FOR TROUBLESHOOTING, THE RELAY IS SUSPECTED TO HAVE BECOME UNSTUCK AND THE SYSTEM THEN WORKED NORMALLY, PUMP DID NOT RUN CONTINUOUSLY. RELAY K3 WAS REPLACED WITH NEW.  PCB A316 HAS A TIME DELAY RELAY THAT SENSES IF THE PUMP HAS RUN TOO LONG AND IS DESIGNED TO CUT OUT POWER TO THE CONTROL SIDE OF THE POWER PACK BY POPPING 2A CIRCUIT BREAKER, CB2.  THIS DID HAPPEN IN OUR OCCURRENCE, BUT SINCE THE RELAY K3 WAS SUSPECTED STUCK CLOSED IT WAS NOT SUCCESSFUL IN CUTTING POWER TO THE MOTOR.   THE LANDING GEAR UP PRESSURE SWITCH, S1, AND PCB, A316, WERE BOTH BENCH CHECKED WITH NO FAULTS AT THIS TIME..
